It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-09-2005, 11:26 AM   #1
Newbie
(female)
 
Join Date: Oct 2005
Location: New York
Posts: 8
Eostre HB User
Disconcerting side-effects

I've read that anti-depressants may cause increased suicidality in teenagers, and I'm growing concerned that that might actually been true. I haven't had any suicidal thoughts since starting on prozac and seroquel, but lately I've been subject to uncharacteristically violent images, dreams, and ideas. Also, last week I kept hearing sounds that weren't actually there. The violence I've been envisioning generally isn't literal, more often I seem to see people/things appearing membranous and fleshy, as if the skin's been removed, but I also occasionally imagine committing violent acts. I'm not in any way considering acting on those thoughts, I just can't seem to help picturing split seconds of violence whenever someone or something upsets me lately. I'm also finding myself frequently and without reason thinking about different violent ways to end my suffering, picturing myself doing it, even making little vows to myself that, when things become unbearable, I'll do it. I was at the beach the other day, and I found myself making a little promise to the sea that one day I'll come back and let it swallow me. The idea provided me with such comfort and joy, until I realized how scary it was and shook it off. I'm not at all suicidal. I'm rather fond of the world, and I don't intend on leaving it any time soon. So these thoughts are more than midly disconcerting.

 
Old 10-09-2005, 03:40 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,776
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: Disconcerting side-effects

I read your post earlier today and was going to respond but I could not think of the right way to say it, now after some time I am going to give it a shot. Most AD's have the little black box warning that patients should be monitored closely for suicidal thoughts or self harm especially those under eighteen.

I have the same thoughts you have on a daily basis, someone cuts me off in traffic, or even someone giving me a funny look and the first thought that comes to mind is violence and anger. I have always had a bad temper but since starting the AD's it has been worse.

As for the hearing things that are not there, I also deal with this and people around me are use to me asking if they heard that, Ad's are powerful medication and they deal with the most delicate human organ so I guess common sense says some side effects are going to happen.

Talk to your doctor and see what he/she has to say sorry I could not be more helpful but at least you know your not alone

 
Sponsors Lightbulb
   
Old 10-09-2005, 10:13 PM   #3
Senior Member
(male)
 
Join Date: Feb 2005
Location: France
Posts: 108
rose_5-HT HB User
Re: Disconcerting side-effects

My experience has taught me that ADs but also any highly liver-toxic drugs will cause me to get violent and suicidal.

This is why I avoid drugs as much as possible and take magnesium against depression instead.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Talking out of one side of your mouth? karmais TMJ Disorder -TemporoMandibular Joint 10 07-26-2010 12:10 PM
Progesterone cream side effect? odcdfm Menopause 3 04-26-2010 05:32 AM
Strange sensation of moving side to side MomEof3 Multiple Sclerosis 10 07-26-2008 11:31 AM
Cause Behind Tightness Of Left Side Of Forehead, Head And Neck? Jerry1985 General Health 12 12-13-2007 10:21 PM
pain on my side during cardio.. alana0601 Exercise & Fitness 4 07-07-2006 07:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:53 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!